Results 1 to 6 of 6
Topamax side affects
  1. #1
    muckridge is offline New Member
    Join Date
    Aug 2005
    Location
    USA.
    Posts
    2

    Default Topamax side affects

    I have just discover that multiple side affects, chest pain, severe dry cough, increased allergy, sinusitis, menstrual changes, extreme fatigue can be caused by Topamax. These symptoms began exactly when I began this new drug for Migraine headaches six months ago. I mentioned all of these to my Neurologist and he said they were not related to Topamax. I will not go back to this DR! I have spent a lot of money going to other doctors, and had many other test. I am now on asthma medication due to the cough and chest pain in spite of the fact that all of my lung function test $$ came back normal! I can barely get through a day at work. I then come home and do my best to get food for my 9 year old son and stay awake long enough to get him to bed. I need to get off this medication. I have tried to just stop but I get more headaches than I had before I started taking Topamax. What is the best method to wean myself off of this horrible stuff!

  2. #2
    LORIRAT is offline New Member
    Join Date
    Aug 2005
    Location
    USA.
    Posts
    1

    Default

    HI, I AM NEW TO THIS BOARD.
    DEPENDING ON THE DOSAGE YOU ARE TAKING, YOU ARE SUPPOSED TO DECREASE IT WEEKLY. I WAS FIRST TAKING 25MG PER DAY AND HAVE DECREASED IT TO 12.5MG. (1/2 A PILL, DOES THE TRICK FOR ME) I HAVE BEEN ON TOPAMAX FOR SEVERAL MONTHS AND NEVER HAD ANY OF YOUR SYMPTOMS. I ACTUALLY HAVE THE OPPOSITE. I HAVE INCREASED ENERGY EVERY DAY, WEIGHT LOSS AND FEEL GREAT SINCE I STARTED TAKING THIS MED. I WAS prescribed IT FOR NERVE PAIN (BURNING) AND TO ME IT HAS BEEN A WONDER DRUG. WHAT ARE YOUR DOSES AND MGS???
    I DO KNOW SEVERAL PEOPLE THAT HAVE TAKEN IT FOR NERVE PAIN AND WITHIN 1 WEEK FELT TERRIBLE, BUT STILL NOT YOUR SYMPTOMS. YOU SHOULD CHECK OUT THE SPINAL DISORDERS BOARDS AND JUST TYPE IN TOPAMAX...YOU CNA READ ALL THE RESPONSES. ITS A GREAT WEB SITE AND VERY HELPFUL.

    GOD LUCK TO YOU
    LORI

  3. #3
    muckridge is offline New Member
    Join Date
    Aug 2005
    Location
    USA.
    Posts
    2

    Default

    I am at 100 MG at night. My doctor told me that was the lowest dose that was effective for migrane relief.

  4. #4
    TmaxBrainDamage is offline New Member
    Join Date
    Aug 2007
    Posts
    4

    Default

    I went to a epilepsy support group and explained my current Topamax dilemma. the fact that i lost my job shortly after going on this. the timing was terrible, we were going through re-org, my boss was leaving, new blood and this stuff had deterimental affect on my memory/cognitive function (among other problems). bad impression, lost job, lost insurance, was stuck on topamax because like OP, my neuro refused to say ANYTHING NEGATIVE ABOUT THIS DRUG but she contradictted herself and put me on exelon a drug for alzheimer's patience...she refused to help put me on another AED (anti epileptic) patient assistance. I let my home in LA for ten years where i had achieved some success pre-topamax and move back in with my mother in florida where i am weaning off topamax. when i told this to support group, a man took my hand and said "welcome to topamax club, you're me five years ago". I have found MANY others who have suffered as a result of adverse side effects (mostly cognive/memory related and psychological) on this drug. Something that the pharmaceutical, health care industry does not want you to know. Why would they, they're making bank on this drug!

    All I have to say is that you are not alone. If you have a doctor who will not hear you, go far far away and find one who will. I made a huges mistake. I should've left my doctor when i still had a job/insurance instead of waiting til lit was too late and i was stuck on this drug for two years.

    Incidentally, currently there's a class action suit against topamax for peopel who have gone blind or contracted glaucoma. (i had extreme eye problems on this drug but never went blinde, just experienced double vision)

  5. #5
    drugs1234567 is offline New Member
    Join Date
    Nov 2007
    Posts
    2

    Default

    hi friends

    There are many possible side effects with Topamax, some of them are fatigue, dizziness and nervousness. In children the effects of Topamax that are normally seen are hair loss, fever and constipation.

  6. #6
    DopeyMe is offline New Member
    Join Date
    May 2007
    Posts
    1

    Default

    Apparently my body got used to Topamax after a several months and many of the side effects went away or lessened. Everyone is different though. A friend of mine who took it, couldn't handle the side effects and had to try something else. If you think you've given it enough time, you're probably going to have to find something else to relieve your headach symptoms. I do acupuncture and it works wonders for my migraines and other issues. You can't expect miracles right away, but if you're willing to give it some time, you may be able to lessen your pain and eventually rid yourself of pain after awhile. Just a thought.

Similar Threads

  1. Omeprazole - side affects, please help
    By Wickedangel in forum Need to Talk?
    Replies: 2
    Last Post: 12-27-2009, 11:10 AM
  2. Percocet side affects
    By Cindy401 in forum Drug Information
    Replies: 2
    Last Post: 10-27-2004, 11:59 AM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22